Mood alterations during deanol therapy

Daniel E. Casey

Research output: Contribution to journalArticle

23 Scopus citations

Abstract

An imbalance between central cholinergic and adrenergic influences may affect mood disorders. Of 38 patients taking high doses of deanol, a putative acetylcholine precursor, eight developed changes in mood: five became depressed and three became hypomanic. A predisposition is suggested as seven of these eight patients had histories of affective symptoms. There was no relationship between the changes in dyskinesias and mood. These observations have both practical and heuristic implications for the management of patients and for further research into the pharmacology of affective disorders and deanol.

Original languageEnglish (US)
Pages (from-to)187-191
Number of pages5
JournalPsychopharmacology
Volume62
Issue number2
DOIs
StatePublished - Jan 1 1979

Keywords

  • Affective disorders
  • Deanol
  • Dyskinesias
  • Movement disorders
  • Tardive dyskinesia

ASJC Scopus subject areas

  • Pharmacology

Fingerprint Dive into the research topics of 'Mood alterations during deanol therapy'. Together they form a unique fingerprint.

  • Cite this